MAUDE Adverse Event Report: ETHICON INC. PROLENE SUTURE 8"(20CM) 3-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE

ETHICON INC. PROLENE SUTURE 8"(20CM) 3-0 BLU; SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Model Number 8534H
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint #: (b)(4).Component code: (b)(4): device not returned.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Attempts have been made to retrieve the device.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.
 
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2021 and suture was used.During the procedure, the suture got detached from the needle.No adverse patient consequences were reported.No additional information was provided.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Date sent to the fda: 08/19/2021.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon inc, or its employees that the report constitutes an admission that the product, ethicon inc, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: d9, g1.Investigation summary: packets of product code 8534h were returned to ethicon inc for analysis with the packaging closed.Upon initial inspection to the samples no external damages were observed on the packets.In order to evaluate the conditions of the returned samples, the packets were opened, and no defects were detected.The swage and attachment area were noted to be as expected.The suture was dispensed without problems and examined along of the strand to detect any issue related to damaged and no defects were observed during evaluation.A functional test was performed and the tensile strength force was above the minimum requirement.The device performed without any defect noted.As part of our quality process, the manufacturing records of this lot-serial number were reviewed, and the manufacturing standards were met prior to the release of this batch.Additional complaint information monitoring for potential safety signals is conducted through complaint trending as part of post-market surveillance.Additional information: d4, h4 ¿ the actual device batch number associated with this event is not known.The international affiliate reports the following possible batch numbers: batch qabalz mfg date: 1/3/2020, exp date: 12/31/2024.Batch qkbata mfg date: 9/8/2020, exp date: 8/31/2025.A manufacturing record evaluation was performed for the possible finished device lots, and no non-conformances were identified.

Brand Name
PROLENE SUTURE 8"(20CM) 3-0 BLU
Common Device Name
SUTURE, NONABSORBABLE, SYNTHETIC, POLYPROPYLENE
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
MDR Report Key11994319
Report Number2210968-2021-05498
Device Sequence Number11921488
Product Code GAW
UDI-Device Identifier10705031016774
UDI-Public10705031016774
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K133356
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/10/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number8534H
Device Catalogue Number8534H
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/23/2021
Initial Date Received by Manufacturer 06/10/2021
Supplement Date Received by Manufacturer07/23/2021
Initial Report FDA Received Date06/14/2021
Supplement Report FDA Received Date08/19/2021
Patient Sequence Number1